My mom went to see a dermatologist about her peeling lips. The dermatologist said a lot of people have been having this problem due to the cold weather. The dermatologist was going to give her hydrocortisone balm or cream not to use over 1 week. When my mom said she had to watch for glaucoma, the dermatologist told her not to even use it. The dermatologist stressed not to use hydrocortisone over 1 week (even low strengths) because it can change your organs and other things in your body. It gets absorbed in your skin and ingested.
Thank goodness I have not yet used it over a week. I am quitting now. And I do not want to hear anyone saying it is only 1% hydrocortisone and a dermatologist invented it...since it is the same strength this particular dermatologist was referring to. Some doctors do not pay as much attention to side effects. Just look up the side effects of hydrocortisone.
There is ELIDEL cream that acts like a steroid, but it is not a steroid. It might be a good substitute.